PRICING OF THE AMERICAN PUT UNDER LÉVY PROCESSES
S. Z. Levendorskiǐ
Additional contact information
S. Z. Levendorskiǐ: Department of Economics, The University of Texas at Austin, 1 University Station C3100, Austin, TX 78712-0301, USA
International Journal of Theoretical and Applied Finance (IJTAF), 2004, vol. 07, issue 03, 303-335
Abstract:
We consider the American put with finite time horizonT, assuming that, under an EMM chosen by the market, the stock returns follow a regular Lévy process of exponential type. We formulate the free boundary value problem for the price of the American put, and develop the non-Gaussian analog of the method of lines and Carr's randomization method used in the Gaussian option pricing theory. The result is the (discretized) early exercise boundary and prices of the American put for all strikes and maturities from 0 toT. In the case of exponential jump-diffusion processes, a simple efficient pricing scheme is constructed. We show that for many classes of Lévy processes, the early exercise boundary is separated from the strike price by a non-vanishing margin on the interval[0, T), and that as the riskless rate vanishes, the optimal exercise price goes to zero uniformly over the interval[0, T), which is in the stark contrast with the Gaussian case.
Keywords: Carr's randomization; exercise boundary near expiry (search for similar items in EconPapers)
Date: 2004
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (21)
Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024904002463
Access to full text is restricted to subscribers
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:07:y:2004:i:03:n:s0219024904002463
Ordering information: This journal article can be ordered from
DOI: 10.1142/S0219024904002463
Access Statistics for this article
International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston
More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().